Focal necrotizing myopathy with ‘dropped-head syndrome’ induced by cobimetinib in metastatic melanoma

    loading  Checking for direct PDF access through Ovid

Abstract

Therapeutic advances derived from targeted therapy and immune checkpoint inhibitors can improve melanoma prognosis. Since 2015, cobimetinib has been approved in combination with vemurafenib in the first-line treatment for BRAF-mutated melanoma. For NRAS-mutated melanomas, MEK inhibition seems to be a therapeutic target, and association with checkpoint inhibitor provides a further therapeutic perspective. Infraclinical creatine phosphokinase (CPK) elevation is an MEK inhibitor side effect. We describe a case of focal necrotizing myopathy with ‘dropped-head syndrome’ induced by cobimetinib, 1 month after its introduction. The clinical presentation comprised interscapular pain, axial fatigue with cervical hypotonia, CPK elevation, intense fluorine-18-fluorodeoxyglucose uptake in cervical muscles, and necrotizing myopathy was confirmed by muscle biopsy. Cobimetinib was temporarily discontinued, resulting in CPK normalization. Re-evaluation showed partial response, motivating continuation of combination therapy with a reduced dose of cobimetinib (40 mg/day). Because prescription of targeted therapies is likely to increase, this adverse event should be known.

Related Topics

    loading  Loading Related Articles